Journal of Evolution Equations

, Volume 9, Issue 3, pp 561–591

On decay estimates

Article

Abstract

We show here that decay estimates can be derived simply by integral inequalities. This result allows us to prove these kind of estimates, with an unified proof, for different nonlinear problems, thus obtaining both well known results (for example for the p-Laplacian equation and the porous medium equation) and new decay estimates.

Keywords

Decay estimates Ultracontractive bounds Nonlinear parabolic equations 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Aronson D.G., Peletier L.A.: Large time behaviour of solutions of the porous medium equation in bounded domains. J. Diff. Eqns. 39, 378–412 (1981)MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Ph. Benilan, Opérateurs accrétifs et semi-groupes dans les espaces L p (1 ≤ p ≤ ∞), France-Japan Seminar, Tokyo, 1976.Google Scholar
  3. 3.
    Ph. Benilan, Equations d’evolution dans un espace de Banach quelconque et applications, thése Orsay 1972.Google Scholar
  4. 4.
    Ph. Benilan, M.G. Crandall, M. Pierre, Solutions of the porous medium in \({\mathbb{R}^{N}}\) under optimal conditions on initial values, Indiana Univ. Math. V. 33 (1984), 51–87.Google Scholar
  5. 5.
    Bonforte M., Cipriani F., Grillo G.: Ultracontractivity and convergence to equilibrium for supercritical quasilinear parabolic equations on Riemannian manifolds. Advances in Diff. Equations, vol. 8, n. 7, 843–872 (2003)MathSciNetGoogle Scholar
  6. 6.
    Bonforte M., Grillo G.: Super and ultracontractive bounds for doubly nonlinear evolution equations. Rev. Mat. Iberoamericana 22(n.1), 11–129 (2006)MathSciNetGoogle Scholar
  7. 7.
    Bonforte M., Grillo G.: Asymptotics of the porous media equation via Sobolev inequalities. Journal of Functional Analysis 225, 33–62 (2005)MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Bonforte M., Grillo G., Singular evolution on manifolds, their smoothing properties, and Sobolev inequalities. Discrete and continuous dynamical systems, Supplement (2007), 130–137.Google Scholar
  9. 9.
    M. Bonforte, G. Grillo, Ultracontractive bounds for nonlinear evolution equations governed by the subcritical p-Laplacian, Progress in Nonlinear Differential Equations and their applications, vol. 61, (2005), 15–28.Google Scholar
  10. 10.
    Bonforte M., Grillo G., Vazquez J.L.: Fast diffusion flow on manifolds of nonpositive curvature. J. Evol. Equ. 8(n. 1), 99–128 (2008)MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Brezis H.: Analyse fonctionelle. Masson, Paris (1983)Google Scholar
  12. 12.
    H. Brezis, T. Cazenave, Notes, unpublished.Google Scholar
  13. 13.
    Brezis H., Crandall M.G.: Uniqueness of solutions of the initial-value problems for \({u_t - \triangle \varphi (u) = 0}\) . J. Math. pures et appl., 58, 153–163 (1979)MATHMathSciNetGoogle Scholar
  14. 14.
    Cipriani F., Grillo G.: Uniform bounds for solutions to quasilinear parabolic equations. J. Differential Equations 177, 209–234 (2001)CrossRefMathSciNetGoogle Scholar
  15. 15.
    Davies E.B.: Heat Kernel and Spectral Theory. Cambridge University Press, Cambridge, UK (1989)Google Scholar
  16. 16.
    Davies E.B., Simon B.: Ultracontractivity and the heat kernel for Schrodinger operators and Dirichlet Laplacian. J. Funct. Anal. 59, 335–395 (1984)MATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Del Pino M., Dolbeault J., Gentil I.: Nonlinear diffusions, hypercontractivity and the optimal L p-Euclidean logarithmic Sobolev inequality. J. Math. Anal. Appl. 293, 375–388 (2004)MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Di Benedetto E.: Degenerate parabolic equations. Springer-Verlag, New York (1993)Google Scholar
  19. 19.
    Di Benedetto E., Herrero M.A.: On the Cauchy problem and initial traces for a degenerate parabolic equation. Trans. AMS 314, 187–224 (1989)CrossRefMathSciNetGoogle Scholar
  20. 20.
    Di Benedetto E., Herrero M.A.: Non negative solutions of the evolution p-Laplacian equation. Initial traces and Cauchy problem when 1 < p < 2. Arch. Rational Mech. Anal. 111(3), 225–290 (1990)CrossRefMathSciNetGoogle Scholar
  21. 21.
    Gross L.: Logarithmic Sobolev inequalities. Amer. J. Math. 97, 1061–1083 (1975)CrossRefMathSciNetGoogle Scholar
  22. 22.
    Herrero M.A., Pierre M.: The Cauchy problem for \({u_t = \triangle u^m}\) when 0 < m < 1. Trans. A.M.S. 291, 145–158 (1985)MATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    M. A. Herrero, J. L. Vazquez, Asymptotic behaviour of the solutions of a strongly nonlinear parabolic problem, Ann. Fac. Sci., Toulose Math. (5) 3, n.2 (1981), 113–127.Google Scholar
  24. 24.
    A. S. Kalashnikov, Cauchy’s problem in classes of increasing functions for certain quasi-linear degenerate parabolic equations of the second order, Diff. Uravneniya 9, n. 4 (1973), 682–691.Google Scholar
  25. 25.
    O. Ladyženskaja, V. A. Solonnikov, N. N. Ural’ceva, Linear and quasilinear equations of parabolic type, Translations of the American Mathematical Society, American Mathematical Society, Providence, (1968).Google Scholar
  26. 26.
    M.M. Porzio, Existence of solutions for some “noncoercive” parabolic equations, Discrete and Continuous Dynamical Systems, Vol. 5, n. 3, (1999), pp. 553–568.Google Scholar
  27. 27.
    Porzio M.M., Pozio M.A.: Parabolic equations with non–linear, degenerate and space–time dependent operators. Journal of Evolution Equations 8, 31–70 (2008)MATHCrossRefMathSciNetGoogle Scholar
  28. 28.
    Saá J.: Large time behaviour of the doubly nonlinear porous medium equation. J. Math. Anal. Appl. 155, 345–363 (1991)MATHCrossRefMathSciNetGoogle Scholar
  29. 29.
    Troisi M.: Teoremi di inclusione per spazi di Sobolev non isotropi. Ricerche Mat., 18, 3–24 (1969)MATHMathSciNetGoogle Scholar
  30. 30.
    J. L. Vazquez, Smoothing and decay estimates for nonlinear diffusion equations, Oxford University press 2006.Google Scholar
  31. 31.
    Vazquez J.L.: The porous medium equation. Oxford Math. Monographs, Clarendon press, Oxford (2007)MATHGoogle Scholar
  32. 32.
    L. Veron, Effects regularisants des semi-groupes non linéaires dans des espaces de Banach, Ann. Fac. Sci., Toulose Math. (5) 1, n.2 (1979), 171–200.Google Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2009

Authors and Affiliations

  1. 1.Dipartimento di Matematica“Guido Castelnuovo”RomeItaly

Personalised recommendations